Abilify worked so well for me so quickly, but there was extreme muscle pain which caused me to discontinue... I see that others have taked 2 and 2.5mg doses -- my doctor tells me that it only comes in 5 mg (lowest) and that halving it manually isn't recommended. Have others found lesser doses? I desperately want to give it one more try...
3 Aug 2011
hi ya, this is not a helping answer to you but you can help me though. Your getting muscle pain 97% of people can get that and I thought I was the only one but I have to check it out first for me if... wait wait wait that was for Cymbalta . Are you on Cymbalta too? Im on both. Im on 10 mg of abilify and not 1 person said it can cause muscle pain and I even called the pharmascist up since doctors dont know anything sometimes. You think it can be from the Ablilify. Please PM me about this. I am very confused now cause I have been getting muscle pain too. For me It might be the lack of vitamin D not absorbing my calcium I take too or not enough water or the 3 % of people on Cymbalta. But Abilify you think??? I have to wait it out for 2 1/2 weeks while on vitamin D.
3 Aug 2011
Hi lbk1976 & welcome! Glad to have you added to our family here!
Isn't Laurie totally AWESOME? Or, as sweet lemon would say, DA BOMB! Pretty soon Laurie'll be hanging out her shingle! HA HA HA
Anyway, I found your circumstance a bit odd as well. That being said, the best way to split a pill is with a pill splitter. (Bet you thought I didn't know that one, eh? LOL) I have to split some of my Warfarin meds every week. You can easily buy a small, plastic splitter at a pharmacy for a couple of bucks. Look at the dollar store first just in case they carry them. This way, when the pill is split, it'll be more uniformly even. Some pills are imprinted with a mark that you can easily see for splitting. lbk1976, if you're splitting the blue 5 mgs Abilify pill, it doesn't have this feature so be certain to line up the pill as evenly & exactly as you can in the splitter. Push down in "one fell swoop" motion to get a clean(er) cut. Easy to do (sometimes I even do it myself! LOL)
Abilify does come in 2 mgs dosages. Your pharmacist can also affirm that for you~~~they are normally very knowledgable & sometimes more helpful than your doctor concerning medications & dosages & side effects. Another way to find out about meds is to contact the manufacturer or distributor, however, in your case I wouldn't deem it necessary. Drugs.com has a pill identifier whereby you can type in Abilify, for instance, & all the known matches will be displayed. There will be a picture of the med (if available) & descriptive details. Some pills aren't meant to be halved or broken or chewed or dissolved & you'll find this information in the consumer leaflet that accompanies your drug. Also, your pharmacist can tell you that too. And, my final thought (was that a sigh of relief I just heard? LOL), is that it can also depend upon which country you live in. I live in Canada & for example, some of the drugs in the U.S.A. aren't available here.
The website here at Drugs.com is very extensive & also user friendly. As well, medical professionals are available to answer any emails to them.
Best of health to you! from Wendy :)
- Abilify Information for Consumers
- Abilify Information for Healthcare Professionals (includes dosage details)
- Side Effects of Abilify (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have been taking Abilify for well over a year but about 9 months ago started having severe right hip pain on sitting to standing and vice versa, ...
8 answers • 5 Apr 2010
depression. is there anything i should do or something that i can ask my doctor to give to me help with the pain especially aroun my knees? alot of ...
7 answers • 7 Oct 2011
... would appreciate any help at all! I have Major Depression and GAD, along with a multiple of other physical problems and I can't seem to find ...
4 answers • 9 Jul 2012
I have had non-stop muscle twitching in my left bicep after taking abilify for two weeks. It has been twitching for the past 2 days. What should I ...
4 answers • 17 Mar 2013
could this be a result of taking abilify for many years( about 8)? i have always dismissed the minor aches to aging and being out of shape b-4 this ...
2 answers • 12 Feb 2014